Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

$ L^2$-estimates for the evolving surface finite element method


Authors: Gerhard Dziuk and Charles M. Elliott
Journal: Math. Comp. 82 (2013), 1-24
MSC (2010): Primary 65M60, 65M15; Secondary 35K99, 35R01, 35R37, 76R99
Published electronically: April 13, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the evolving surface finite element meth-
od for the advection and diffusion of a conserved scalar quantity on a moving surface. In an earlier paper using a suitable variational formulation in time dependent Sobolev space we proposed and analysed a finite element method using surface finite elements on evolving triangulated surfaces. An optimal order $ H^1$-error bound was proved for linear finite elements. In this work we prove the optimal error bound in $ L^2(\Gamma (t))$ uniformly in time.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M60, 65M15, 35K99, 35R01, 35R37, 76R99

Retrieve articles in all journals with MSC (2010): 65M60, 65M15, 35K99, 35R01, 35R37, 76R99


Additional Information

Gerhard Dziuk
Affiliation: Abteilung für Angewandte Mathematik, University of Freiburg, Hermann-Herder-Straße 10, D–79104 Freiburg i. Br., Germany
Email: gerd@mathematik.uni-freiburg.de

Charles M. Elliott
Affiliation: Mathematics Institute, University of Warwick, Coventry CV4 7AL, United Kingdom
Email: c.m.elliott@warwick.ac.uk

DOI: http://dx.doi.org/10.1090/S0025-5718-2012-02601-9
PII: S 0025-5718(2012)02601-9
Keywords: Surface finite elements, advection diffusion, moving surface, error analysis
Received by editor(s): July 15, 2010
Received by editor(s) in revised form: July 5, 2011, and July 29, 2011
Published electronically: April 13, 2012
Additional Notes: The work was supported by Deutsche Forschungsgemeinschaft via SFB/TR 71
This research was also supported by the UK Engineering and Physical Sciences Research Council (EPSRC), Grant EP/G010404.
Article copyright: © Copyright 2012 American Mathematical Society